Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 6, 2009, 4:37 AM CST for 35 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 6, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 4:37 AM CST (10:37 UTC)
- In effect from
- Feb 6, 2009, 10:00 AM CST
- Expired
- Feb 6, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 43 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 061037 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 437 AM CST FRI FEB 6 2009 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY A SURFACE LOW PRESSURE AREA STRENGTHENS OVER THE CENTRAL PLAINS. OKZ004>029-033>039-044-045-TXZ083>090-061845- /O.NEW.KOUN.WI.Y.0003.090206T1600Z-090207T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 437 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. HIGH PRESSURE ALONG THE GULF COAST COMBINED WITH A STRENGTHENING LOW PRESSURE AREA OVER THE CENTRAL PLAINS WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 061744 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1144 AM CST FRI FEB 6 2009 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY A SURFACE LOW PRESSURE AREA STRENGTHENS OVER THE CENTRAL PLAINS. OKZ004>029-033>039-044-045-TXZ083>090-070000- /O.CON.KOUN.WI.Y.0003.000000T0000Z-090207T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...WAURIKA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 1144 AM CST FRI FEB 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. HIGH PRESSURE ALONG THE GULF COAST COMBINED WITH A STRENGTHENING LOW PRESSURE AREA OVER THE CENTRAL PLAINS WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 6, 4:16 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 6, 4:16 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST FRI FEB 6 2009
.AVIATION...
LOW CLOUDS DEVELOPING OVER SOUTHEASTERN OK THIS MORNING. MAINLY SCT
LOW CLOUDS MAY WORK INTO SPS/OKC EARLY THIS MORNING BUT VEERED WINDS
JUST OFF THE SURFACE SHOULD KEEP BULK OF THE CLOUDS SOUTHEAST OF THE
AREA. STRONG SOUTH TO SOUTHWEST WINDS PERSIST THROUGH THE DAY BEFORE
DIMINISHING SLOWLY THIS EVENING. LOW CLOUDS LIKELY TO SPREAD BACK
FARTHER NORTH AND WEST TONIGHT AND WILL INDICATE MVFR CIGS ALONG A
SPS-OKC-PNC CORRIDOR LATE TONIGHT.
&&
.PREV DISCUSSION...ISSUED 416 AM CST FRI FEB 6 2009/
.DISCUSSION...ACTIVE WEATHER PATTERN EXPECTED ACROSS THE FA DURING
MUCH OF THE FORECAST PERIOD. MAIN ISSUE FOR TODAY WILL BE STRONG
WINDS AND FIRE WX. LEAD S/W EJECTING FROM THE SOUTHWESTERN U.S.
IS EXPECTED TO LIFT NORTH OF THE AREA TODAY. THIS WILL DEEPEN
SURFACE LOW OVER THE CENTRAL/NORTHERN PLAINS AND TIGHTEN PRESSURE
GRADIENT ACROSS OUR AREA. AS A RESULT WILL ISSUE WIND ADVISORY FOR
MUCH OF THE NORTHWESTERN TWO THIRDS OF THE AREA FOR TODAY. IN
ADDITIONS TO THE STRONG WINDS...WARM TEMPS ARE EXPECTED WITH HIGHS
EXPECTED TO RISE INTO THE 70S IN MOST AREAS TODAY. ALTHOUGH WARM
TEMPS AND STRONG WINDS ARE EXPECTED THIS AFTERNOON...ADVECTION OF
HIGHER DEWPOINT AIR INTO THE AREA IS EXPECTED TO KEEP RH VALUES
ABOVE RED FLAG CRITERIA. THE EXCEPTION WILL BE IN THE FAR NW WHERE
DRIER AIR IS EXPECTED TO FILTER IN THIS AFTERNOON AS WINDS VEER.
THUS WILL UPGRADE FIRE WX WATCH TO RED FLAG IN THAT AREA THIS
AFTERNOON. FRONTAL BOUNDARY EXPECTED TO STALL VICINITY OF THE KANSAS
BORDER LATE SATURDAY. WITH BOUNDARY IN THE VICINITY WILL GO WITH LOW
POPS FOR SATURDAY NIGHT NORTHERN OK AS FLOW BACKS AHEAD OF
APPROACHING UPPER TROUGH. THUNDERSTORM CHANCES INCREASE LATE SUNDAY
INTO SUNDAY NIGHT AS STRONG UPPER TROUGH EJECTS FROM THE SOUTHERN
ROCKIES. ALTHOUGH DYNAMICS WILL BE STRONG WITH THIS SYSTEM...RATHER
WEAK INSTABILITY MAY LIMIT SEVERE POTENTIAL. INITIAL BATCH OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXIT THE SOUTHEASTERN PART
OF THE FA EARLY MONDAY WITH A BRIEF BREAK IN THE ACTION INTO MONDAY
NIGHT BEFORE THE NEXT SYSTEM BEGINS TO IMPACT THE AREA TUESDAY. LOW
LEVEL MOISTURE WILL NOT BE PUSHES VERY FAR SOUTH WITH THE SUNDAY
SYSTEM AND WILL BE POISED TO SURGE BACK NORTHWARD IN ADVANCE OF THE
NEXT SYSTEM. WITH BETTER MOISTURE IN PLACE AND UPPER LOW TRACKING
OVER THE AREA WILL KEEP POPS HIGH TUESDAY INTO WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 54 69 50 / 0 0 10 10
HOBART OK 73 50 71 50 / 0 0 0 10
WICHITA FALLS TX 75 53 73 52 / 0 0 10 10
GAGE OK 79 39 69 44 / 0 0 0 20
PONCA CITY OK 72 52 69 47 / 0 0 10 20
DURANT OK 69 55 71 55 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR OKZ004>029-033>039-044-045.
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
OKZ004-005-009-010-014.
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ083>090.
&&
26/02Hazardous weather outlook, Feb 5, 11:30 AM CST, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST THU FEB 5 2009
OKZ004>048-050>052-TXZ083>090-061300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST THU FEB 5 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DESPITE MUCH WARMER CONDITIONS TODAY... THE AIR WILL REMAIN TOO DRY
AND STABLE TO SUPPORT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL REACH VERY HIGH TO EXTREME LEVELS TODAY OVER
WESTERN NORTH TEXAS AND MOST OF WESTERN AND CENTRAL OKLAHOMA. THE
POTENTIAL WILL BE HIGHEST OVER WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH EARLY
MONDAY AS A POTENT STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS. THE
MOST LIKELY SCENARIO AT THIS TIME IS THE FORMATION OF A SQUALL LINE
OF SHOWERS AND THUNDERSTORMS THAT WILL SWEEP QUICKLY EAST ACROSS THE
AREA LATE SUNDAY AND SUNDAY NIGHT... ACCOMPANIED BY POTENTIALLY
DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL.
ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO SWEEP ACROSS THE
SOUTHERN PLAINS AND BRING ANOTHER CHANCE OF STRONG TO SEVERE
THUNDERSTORMS TO THE AREA FROM TUESDAY INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
ALTHOUGH LOW LEVEL MOISTURE WILL INCREASE BY FRIDAY OVER MOST OF THE
AREA... WARM AND VERY WINDY CONDITIONS WILL RESULT IN VERY HIGH TO
EXTREME WILDFIRE POTENTIAL AGAIN FRIDAY AFTERNOON OVER THE ENTIRE
AREA. THE HIGHEST POTENTIAL AGAIN WILL BE IN WESTERN OKLAHOMA.
WILDFIRE POTENTIAL WILL LIKELY BE VERY HIGH AGAIN ON SATURDAY... AND
ONCE AGAIN NEXT WEDNESDAY... ESPECIALLY OVER WESTERN NORTH TEXAS
AND SOUTHWESTERN OKLAHOMA.
STRONG SOUTH TO SOUTHWEST WINDS ON FRIDAY MAY EXCEED 30 MPH... WITH
GUSTS TO OVER 40 MPH. A WIND ADVISORY WILL LIKELY BE REQUIRED ON
FRIDAY FOR PARTS OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY.
24/SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:29 AM CST | Red Flag Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.